Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Feeling weak and started vomiting after consuming alcohol. Will it be safe to give antiemetics?

Answered by
Dr.
Dr. Abhijit Deshmukh

Gastroenterologist

Practicing since :2001

Answered : 492 Questions

default
Posted on Fri, 8 Feb 2013 in Digestion and Bowels
Question: Hello Doctor,
I am XXXXXXX.Yesterday night my husband(35 yrs) had consumed around 300 ml of alocohol.From today morning, he is vomiting continuously and he is not able to eat anything as he vomits everytime he tries to eat anything.He is feeling weak as he has not eaten anything from morning. I gave him glucose solution but that also he vomited.
He is not a very regular drinker and he tells me that he had alcohol before too but never has such bad nausea and vomiting.
What medicines should be given in such case? Can I give him any anti-emetic?Should we take him to the hospital or wait till tomorrow(in case the vomiting stops on its own)?
Thanks.
doctor
Answered by Dr. Abhijit Deshmukh 1 hour later
Hi.

Thanks for the query.

It looks most likely that he has a sensitive stomach with underlying dyspepsia. The binge of alcohol looks to have aggravated the problem with development of acute gastritis.

Did he take metrogyl 3-4 days prior to drink as it can cause adverse reaction like the way he is feeling?

You can give him antacid which are available over the counter with antiemetic medications. However some prescription drugs like antigastric medications (pantoprazole) and antiemetics (ondansetron) are more effective in controlling his symptoms. You can visit a nearby doctor to take a prescription of these drugs.

Besides that, if he has associated pain or persistent vomiting or having blood in vomitus, he needs urgent consultation.

Tell him to avoid binge drinking especially on an empty stomach.

Hope this answers your query.

Wish him a speedy recovery.

Above answer was peer-reviewed by : Dr. Prasad
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Pantoprazole

doctor1 MD

I recently had a baby 6 mos ago. Since then my stomach has been acting up-which I am seeing a gastrologist. I have been diagnosed with gastritis and am taking protonix in am and zantax 300 at night. (2 years ago had same stomach issue was scoped and took protonix for couple months and stomach issues went away until after pregnancy). This week I went in for a thorough check up and physical. My doc took blood tests-everything came back awesome except my vit B12 levels, which were at 183. With the hoiday weekend upon us everyone is gone now to ask questions. My doc told me to come in for B12 shot and then to do it once a month for 3 mos. They will then recheck to see course of action. Could my gastritis be the cause for the deficiency? and should I do the shots or take supplements. What course of action should I take. I would think if it is my stomach causing the issue supplementation wouldn t work if there is absorption problem. Stomach issues also run in my family and my aunt passed away from stomach cancer young. Is there another test I should be doing?

doctor1 MD

Can a person rebound for up to 4 to 12 weeks off of Protonix? I was prescribed Protonix after an endoscope showed I hade bile and gastritis. I didn t have reflux at the time, but one week after coming off of Protonix I have lots of reflux. Also, can Protonix increase the bile in the stomach if acid is not the problem?

doctor1 MD

I am 21 Years old with sever stomach pain an acid reflux and am currently taking protonix, which does not help at all i could not tell you the last time i slept all the way through the night. It constantly feels like someone is grabbing and twisting my insides.

doctor1 MD

My neighbour is looking after her husband at home. He is 87, has heart problem, alzheimer s, kidneys are not good, has a hernia in his lower abdomen and gall bladder problems. The decision to do anything about the hernia or gall bladder problems is to take no action due age and heart factors. The big problem right now is that he has no desire to eat enough to keep up his strength. He says that he is full and doesn t want anything else to eat. It is difficult to get him to drink enough either and he is on diuertics and getting dehydrated. She has been able to get him to drink most of a Premier protein shake with 30 g of protein that has all kinds of nutrients and part of 19g protein bar. He won t drink water. He doesn t have a swallowing problem. However, I m told that high protein can have a negative impact on the kidneys. Is 30g too high? What about 19g. What can she do? He s getting too weak to get up on his own, and their doctor hasn t been helpful. Oh, and his medications are Toloxin .125 1 tab, Novo-Semide 40 mg 1 tabdepearman, Novo Metoproprol 50 mg 1/2 in AM and 1/2 in EVE, Pantoprazole 40 mg 1 tab, Novo Traziodome 50 mg 1 tab, Mylan Warfarin 1 mg 1 tab, Coversyl 2 mg 1 tab.

doctor1 MD

Hi. I am a bit concerned about the dose of lorazepam that i take. 1mg split in 0.5 morning and evening. It's been 1 month since i started this treatment, along with 10 mg of Cipralex . My psychiatrist said to stay another month on lorazepam due to...

doctor1 MD

I have fluttering in My upper stomach while sitting. Don't notice while standing. It appears worse when I breath out. Does not hurt just flutters

doctor1 MD

I am suffering from pemphigus vulgaris . Currently taking mmf 500mg and steriod 2.5 alternate days. My lesions are not healing up if my doctor puts me in taxim for 5 days it starts healing very fast. Wanted to know if there is any antibiotic which...